MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553650
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results summary: with all available information, boston scientific corporation concludes that the reported events of stent failure to deploy and tip damaged/defective were not able to be confirmed.The device has been returned without the stent the inner sheath was returned kinked, no damages were noted on the tip.The additional finding was most likely to procedural factors as lesion characteristics, handling of the device, or the technique used by the physician (force applied) that could have resulted in the damages encountered in the device.Additionally, the reported issues of stent failure to deploy and tip damaged/defective were unable to be confirmed, because during the product analysis there was not objective evidence to confirm the reported failure.On the other hand, it was reported that the axios stent was intended to be implanted in the esophagus area, which is not on the label, therefore, the use of device issue - misuse code could be confirmed.Device history record (dhr) review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: an electrocautery-enhanced delivery system was received for analysis.The device was returned without the stent; the inner sheath was returned kinked.It was also reported that the tip was inspected, and no damages were found.Additionally, the catheter was freely moved through the luer and the slider could be moved to its original position without no resistance.Labeling review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label."the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm in size and walled-off necrosis 6 cm in size that are adherent to the gastric or bowel wall." however, it was reported that the axios stent was intended to be implanted in the esophagus area to perform an esophagogastroduodenoscopy (egd).Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: taking all available information into consideration, the investigation concluded that the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was intended to be implanted in the esophagus area to perform an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2025.During the procedure, the physician had a problem with deploying the stent, the tip of the deployment system got bent, and it could not be deployed.The stent was removed fully covered by the outer sheath and the procedure was completed using another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be implanted in the esophagus area to perform an esophagogastroduodenoscopy (egd).However, per the axios stent and electrocautery-enhanced delivery system instructions for use (ifu), the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm in size and walled-off necrosis 6 cm in size that are adherent to the gastric or bowel wall.The device is not indicated to be implanted in the esophagus area.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144891
Report Number3005099803-2026-01839
Device Sequence Number9316582
Product Code KNS
UDI-Device Identifier08714729904595
UDI-Public(01)08714729904595(17)261210(10)35458162
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553650
Device Catalogue NumberM00553650
Device Lot Number0035458162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown